Alert archive / New York / Winter Storm Watches in 2020

Winter Storm Watch 1, NWS Buffalo, NY

January 10, 2020Jefferson County, New York

NWS Buffalo, NY issued this winter storm watch at Jan 10, 2020, 1:40 PM EST for Jefferson County, New York. It took effect at Jan 11, 2020, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 10, 2020, 1:40 PM EST (18:40 UTC)
In effect from
Jan 11, 2020, 6:00 PM EST
Expired
Jan 11, 2020, 12:20 PM EST
In force
Issued by
NWS Buffalo, NY

County Jefferson County, NY

The radar

The Ft Drum radar (KTYX), 40 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2020-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2020-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 375 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1489 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
375 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

891 
WWUS41 KBUF 101840
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
140 PM EST Fri Jan 10 2020

NYZ007-110330-
/O.NEW.KBUF.WS.A.0001.200111T2300Z-200112T1800Z/
Jefferson-
Including the city of Watertown
140 PM EST Fri Jan 10 2020

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY AFTERNOON...

* WHAT...Significant icing possible. Total ice accumulations of
  over a half inch possible.

* WHERE...Northern Jefferson county. Greatest ice accumulations 
  near the Saint Lawrence River.

* WHEN...From Saturday evening through Sunday afternoon.

* IMPACTS...Power outages and tree damage possible due to the ice.
  Roads, sidewalks, and parking lots may become very slippery and
  hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$

Hitchcock
3 follow-up statements
435 
WWUS41 KBUF 110159
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
859 PM EST Fri Jan 10 2020

NYZ007-111000-
/O.CON.KBUF.WS.A.0001.200111T2300Z-200112T1800Z/
Jefferson-
Including the city of Watertown
859 PM EST Fri Jan 10 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY AFTERNOON...

* WHAT...Significant icing possible. Total ice accumulations of 
  over a half inch possible.

* WHERE...Northern Jefferson county. Greatest ice accumulations 
  near the Saint Lawrence River.

* WHEN...From Saturday evening through Sunday afternoon.

* IMPACTS...Power outages and tree damage possible due to the 
  ice. Roads, sidewalks, and parking lots may become very 
  slippery and hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$
942 
WWUS41 KBUF 110925
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
425 AM EST Sat Jan 11 2020

NYZ007-111730-
/O.CON.KBUF.WS.A.0001.200111T2300Z-200112T1800Z/
Jefferson-
Including the city of Watertown
425 AM EST Sat Jan 11 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY AFTERNOON...

* WHAT...Significant icing possible. Total ice accumulations up to
  a half inch possible. 

* WHERE...Northern Jefferson county. Greatest ice accumulations 
  near the Saint Lawrence River.

* WHEN...From this evening through Sunday afternoon.

* IMPACTS...Power outages and tree damage will be possible due to
  the ice. Roads, sidewalks, and parking lots may become very 
  slippery and hazardous.

* ADDITIONAL DETAILS...Strong west winds will develop late Sunday
  morning through early Sunday afternoon, and could gust as high 
  as 50 mph, which could have an impact on any ice laden trees and
  powerlines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Begin needed preparations at home or with your vehicle. Travel
may become difficult, so plan accordingly.

&&

$$
801 
WWUS41 KBUF 111720
WSWBUF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
1220 PM EST Sat Jan 11 2020

NYZ007-120130-
/O.UPG.KBUF.WS.A.0001.200111T2300Z-200112T1800Z/
/O.NEW.KBUF.IS.W.0001.200111T2300Z-200112T1800Z/
Jefferson-
Including the city of Watertown
1220 PM EST Sat Jan 11 2020

...ICE STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST
SUNDAY...

* WHAT...Significant icing expected. Total ice accumulations of a
  half to near three quarters of an inch. Winds gusting as high as
  55 mph near the entrance to the St Lawrence River.

* WHERE...Northern Jefferson county. Greatest ice accumulations
  near the Saint Lawrence River.

* WHEN...From 6 PM this evening to 1 PM EST Sunday.

* IMPACTS...Expect power outages and tree damage due to the ice. 
  Travel could be impossible. Strong winds could cause tree 
  damage.

* ADDITIONAL DETAILS...Strong west winds will develop late Sunday
  morning through early Sunday afternoon, and could gust as high
  as 55 mph, which could have an impact on any ice laden trees 
  and powerlines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel may be nearly impossible due to ice covered surfaces
and/or downed tree limbs and powerlines.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter storm watch went out at Jan 10, 10:22 AM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Jan 10, 10:22 AM EST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1022 AM EST Fri Jan 10 2020

.SYNOPSIS...
It will be quite unsettled through the weekend...as increasingly
widespread rain over our region could become moderately heavy at the
peak of the event late Saturday and Saturday night. Flood watches
are in effect for areas that could receive over an inch of rain and
or experience significant snowmelt from temperatures that will climb
into the 50s. Strong winds will then impact much of the region on
Sunday as the responsible storm system will pull away from the
region.

&&

.NEAR TERM /THROUGH SATURDAY/...
Temperatures have warmed to several degrees above freezing across
the valleys of the Southern Tier, ending the risk of freezing rain.
Temperatures have also risen into the mid to upper 30s across
Jefferson County aided by southerly downslope flow off the Tug Hill.
The Winter Weather Advisory has been dropped in these areas.
Meanwhile, temperatures are still around 30 from eastern Oswego
County across most of Lewis County. Light freezing rain crossed this
area over the past few hours. The majority of the precip is tapering
off for the time being, although there still may be some patches of
freezing rain or freezing drizzle through the rest of the morning
before temperatures rise above freezing early this afternoon. With
this in mind, extended the Winter Weather Advisory through 1pm for
Oswego and Lewis counties.

A very robust mid level shortwave...seen in WV imagery digging
across the Desert Southwest early this morning...will ultimately
support the development of a deep surface low that will make its way
out of the Ohio Valley during the course of the weekend. While the
storm track and intensity will not be very unusual for this time of
year...this system will interact with a highly anomalous moisture
environment that will include PWAT values over our forecast area of
nearly 1.5 inches. Those levels are off the charts for mid January
in terms of standard deviation and recurrence intervals. Another way
to look at it is that dew points are forecast to climb into the
lower 50s for parts of our region for Saturday. These would be 20
degrees higher than our typical air temperature! This will set the
stage for what could be a significant rain event...especially for
sites close to and east of Lake Ontario. The details...

A near stationary frontal boundary will stretch from southern
Ontario and Lower Michigan to the southern plains during the next 24
hours. A deep southerly flow in advance of this boundary will advect
a plume of sub tropical moisture directly across our forecast area
through at least the first half of tonight. While the position of
the sfc boundary will keep the area of greatest forcing to our
northwest...subtle shortwaves embedded within the flow will combine
with lift from a strengthening 150kt jet over the Ottawa valley to
generate some rain across our forecast area. The highest QPF today
should be found across the Southern Tier where an exiting 40-50kt
low level jet will support rainfall amounts of a quarter to a half
inch. Most other locations should only pick up a tenth of an inch or
less of rain.

Tonight...energy being ejected out of the deep mid level trough over
Texas will lead to several waves propagating northward along the
aforementioned stalled frontal boundary. This will encourage the sfc
boundary over southern Ontario and the deep moisture plume over our
region to edge northwards a bit during the overnight. As a result...
the steadiest...most significant rain will push to the north across
Lake Ontario into Canada. Have thus lowered pops across the Southern
Tier where only a couple rain showers are anticipated during the
overnight. Otherwise...we can look forward to another night with a
non-diurnal temperature trend. In fact...the mercury in many areas
will just continue to rise from their max temp that will occur late
in the afternoon. By daybreak Saturday...the mercury will generally
range from the lower 50s across the western counties to the mid and
upper 40s across Lewis county.

The deep trough over the southern plains Saturday morning will
become negatively tilted over the Mississippi valley during the
afternoon...as the main shortwave will finally round its base. This
will promote cyclogenesis within the nearly stalled frontal
boundary and allow one the embedded waves to consolidate into a sub
1000mb sfc low over the Ohio Valley. The introduction of a strongly
divergent upper level flow will combine with lift from a coupled H25
jet to produce incredibly forcing to our west...while a 65kt low
level jet will aid in generating an increasing coverage of rain
across our forecast area. Have to mention that part of the mentioned
coupled jet will be an incredibly strong 225kt (plus 4-5 STD) core
over central Quebec. Rainfall amounts on Saturday will range from an
inch over Niagara county and for much of the North country to less
than a quarter inch over Allegany county.

The strong low level jet ahead of the advancing Ohio Valley cyclone
will boost the H85 temps to roughly 10c over the western counties.
This will easily support max temps in the mid 50s f...with 60 degree
readings possible. While still mild...it will be slightly cooler in
the air cooled air east of Lake Ontario where temps will be closer
to 50. For those wondering about record highs...max temp records for
Saturday include 61 (2018) for BUF and 63 (1975) for Rochester.
Buffalo probably has the highest chance of reaching that level.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
Strengthening baroclinic zone, between two strong 1040 mb
highs, one centered over Ontario and the other off the east
coast, will lie across the area early Saturday night. This
baroclinic zone will aid in maximizing the precipitation
potential across along the frontal boundary Saturday night.

Moisture quality will be outstanding as a deep southwesterly
flow ahead of a trough rooted over the Gulf advects moisture all
the way into the region. 850 mb jet is advertised to reach
nearly 70 knots Saturday night ahead of the main surface low
that will lift just to our northwest from the northern Ohio
Valley into southern Ontario. Precipitable water values during
this time climb to over 4 standard deviations above normal. Per
SPC climatology, the 00Z GFS Buffalo sounding showing values
reaching 1.35 inches which easily exceeds Buffalo's January
record of 1.2 inches, showing the rarity of this amount of
moisture during the middle of winter.

Our storm total rain forecast remains very similar to continuity,
with the highest rainfall amounts exceeding 2 inches focused from
the Niagara Frontier northeast across Lake Ontario to the eastern
Lake Ontario region. This portion of the area will have the greatest
risk of flooding, both from general areal flooding of low lying
areas and also river flooding. The southeast portion of the area
from the upper Genesee Basin to the western Finger Lakes will spend
much of the time in a mid level dry slot. This will likely keep rain
totals to about an inch or less, with a lower risk of flooding in
this area.

Precipitation type continues to remain a concern Saturday night, but
only for far northern sections of Jefferson county (north of
Watertown) close to the Saint Lawrence River, as winds turn to
northeasterly around the strong high sitting over Ontario. The
colder air undercutting the elevated portions of the front will
produce thermal profiles that lean heavily toward a period of
freezing rain in this area. While there is better model
agreement concerning this icing potential, there still are some
models that are warmer and keep the icing potential farther to
the north and east, however there still remains some potential
for significant icing in this area given the setup.

The surface low will pass by to our north and west on Sunday. This
will allow the widespread precipitation to diminish fairly quickly
with the passage of the system cold front early Sunday. Model
guidance continuing to suggest there will be a fairly brief 3-6 hour
window for the potential for strong to possibly damaging winds
Sunday morning. Both GFS and NAM profiles showing winds within the
925 mb to 850 mb layer reaching nearly 70 knots. Cold air wrapping
in behind the low and the cold front will help mix some of these
winds to the surface with momentum transfer profiles suggesting wind
gusts could exceed 50 mph with the strongest winds focused from the
Lake Erie shore northeast across the Niagara Frontier to Rochester,
and also in Jefferson County. If the strong winds materialize,
impact would be high given the fully saturated ground (and possibly
ice in the Saint Lawrence Valley). Winds will drop off quickly by
late morning or early afternoon as the surface low fills as it moves
northeast away from the area and high pressure quickly builds in.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
After a wet weekend, a calm and quiescent start of the work week is
expected. Surface high pressure will pass east through the area on
Monday allotting for calm winds and dry conditions. However, these
conditions will not last long as an upper level shortwave trough
located over the Northwestern Great Lakes will move northeast
throughout the day on Monday and its corresponding surface low will
push east across the area on Tuesday. As the low passes through on
Tuesday, there are chances for precipitation mainly falling as rain
since the temperatures continue to run above normal. However,
Tuesday shouldn't be a wash out as model guidance is trending drier.

High pressure builds in for Wednesday, allotting for pleasant
conditions through much of the day. The deep upper level longwave
trough that has been sitting over the western half of North America
looks to progress eastward during the latter half of the week.
Nevertheless, there is quite a large spread in the model guidance to
the exact synoptic details with this upper level system. However, in
general the low pressure system corresponding to this upper level
feature, acts to push the high pressure out of the area Wednesday
night and provide the weather occurring Thursday into Friday. The
low passing through could be an intense system, as prior to its
arrival a strong wind event may occur and as the system passes rain
changing over to snow is possible. Behind this system, lake effect
snow may develop east of the lakes by the end of late next week.
Will have to keep an eye on this late week system as we get closer.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
Deep moisture transport along a stationary frontal boundary
stretching across the Great Lakes region will bring about
deteriorating flight conditions across area terminals. VFR CIGS will
gradually give way to MVFR as we head into the afternoon hours. LLWS
caused by a 40-45 knot LLJ has weakening enough across the region to
be removed from this TAF cycle for most sites. It will remain in the
KJHW TAF as the tongue of a much stronger LLJ remains across the
Western Southern Tier this afternoon. Otherwise, expect widespread
MVFR conditions this afternoon then MVFR-IFR conditions will take
hold this evening.

Tonight, IFR CIGS and lower VSBYS will be prevalent across area
terminals for much of the night. There may be some improvement late
as the stationary frontal boundary slowly lifts a bit to the north
of the Lower Lakes as we head into Saturday.

Outlook...

Saturday through Sunday...MVFR to IFR due to rain and eventually a
wintry mix.  LLWS.
Monday and Tuesday...VFR.

&&

.MARINE...
Gusty southerly winds from overnight are starting to diminish this
morning. Small Craft Advisory conditions will persist along portions
of the Lake Erie shore and the eastern portion of Lake Ontario
through midday. Winds will continue to drop off from west to east
during the midday and afternoon. This will allow the rest of the
small craft advisories to expire later today.

While gentle to moderate southerlies over the region will freshen
somewhat during the overnight...the greatest wave action will be
Canadian waters so fresh SCA's are not anticipated.

Moderate southerlies Saturday morning will sharply become
northeasterly on Lake Ontario in the afternoon...and briefly on Lake
Erie Saturday evening. The strong northeasterlies on Lake Ontario
will eventually require high end SCAs for Saturday night.

As a deep storm passes the region on Sunday...strong west to
southwest winds will become established over the region. Winds are
forecast to strengthen to gale force on both Lakes and Ontario...so
a gale watch has been hoisted.

&&

.HYDROLOGY...
A Flood Watch remain in effect for this weekend across Western
New York and the eastern Lake Ontario region. Periods of mainly
light rain today will continue through Saturday morning. The
rain will increase in coverage and intensity Saturday afternoon
and continue through Saturday night.

The highest rainfall totals will likely be found from the
Niagara Frontier northeast across Lake Ontario to the eastern
Lake Ontario region, where 2 to 2.5 inches may fall. Rainfall
amounts will diminish steadily southeast of this area, with
locations from the upper Genesee Basin to the western Finger
Lakes likely seeing around 1 inch.

Across Western New York, there is about 0.5 inches of snow
water equivalent across the higher terrain of the western
Southern Tier, which will add some runoff to the equation with
warmer temperatures fully melting this snow. More snowpack and
snow water equivalent is found across the higher terrain east of
Lake Ontario, with 2 to 3 inches of liquid equivalent across
the Tug Hill Plateau and western Adirondacks per the snow survey
done by the Hudson-Black River Regulating District early this
week.

Soils are near saturation, as is often the case in the middle of
winter when evapotranspiration is minimal. Excessive runoff may
result in areal flooding of poor drainage and urban areas. As
the runoff progresses through drainages, flooding is possible
along the larger rivers as well. At this stage, the Buffalo area
creeks, Black River basin, and other rivers that drain the Tug
Hill and western Adirondacks are the most likely to flood.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch from Saturday afternoon through Sunday evening for
     NYZ006>008.
     Winter Weather Advisory until 1 PM EST this afternoon for
     NYZ006-008.
     Flood Watch from Saturday afternoon through Sunday afternoon
     for NYZ001>003-010>012-019-020-085.
MARINE...Gale Watch from late Saturday night through Sunday afternoon
         for LEZ040-041.
         Small Craft Advisory until 1 PM EST this afternoon for
         LEZ040-041.
         Gale Watch from Sunday morning through Sunday
         afternoon for LOZ042>045-062>065.
         Small Craft Advisory until 3 PM EST this afternoon for
         LOZ043>045.

&&

SYNOPSIS...RSH
NEAR TERM...Hitchcock/RSH
SHORT TERM...Hitchcock/TMA
LONG TERM...EAJ
AVIATION...AR
MARINE...Fries/Hitchcock/JM/RSH
HYDROLOGY...Hitchcock/TMA
Hazardous weather outlook, Jan 10, 9:40 AM EST, 4 hours before
Hazardous Weather Outlook
National Weather Service Buffalo NY
940 AM EST Fri Jan 10 2020

NYZ001>003-010>012-019-020-085-111445-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Southern Erie-
940 AM EST Fri Jan 10 2020

...FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

A strong area of low pressure will pass just north and west of the
area Sunday. This may result in a period of strong southwesterly
winds. The strong winds combined with saturated ground may produce
wind damage with downed trees and powerlines. Lakeshore flooding may
also be possible along the Lake Erie shore from strong southwest
winds on the lake.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-005-013-014-021-111445-
Wayne-Northern Cayuga-Livingston-Ontario-Allegany-
940 AM EST Fri Jan 10 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A sharp frontal zone will stall near the Lower Great Lakes Saturday
and Saturday night. Several waves of low pressure will move along
this front and combine with copious amounts of moisture to produce
widespread moderate rain. The heaviest rain is expected to remain
north and west of the area, although some minor flooding in poor
drainage areas is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-008-111445-
Oswego-Lewis-
940 AM EST Fri Jan 10 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-111445-
Jefferson-
940 AM EST Fri Jan 10 2020

...FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Temperatures will turn colder from north to south Saturday night.
This may allow rain to change to a period of significant freezing
rain, especially for areas near the Saint Lawrence River. If
precipitation changes to freezing rain early enough, a damaging ice
storm is possible.

A strong area of low pressure will pass just north and west of the
area Sunday. This may result in a period of strong southwesterly
winds. The strong winds combined with saturated ground may produce
wind damage with downed trees and powerlines. The strong southwest
winds on Lake Ontario may also bring an increased risk for lakeshore
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-111445-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
940 AM EST Fri Jan 10 2020

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gale force winds are possible Sunday as strong low pressure passes
just north and west of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-111445-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
940 AM EST Fri Jan 10 2020

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-111445-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
940 AM EST Fri Jan 10 2020

...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-111445-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
940 AM EST Fri Jan 10 2020

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Local storm report, Jan 10, 7:54 AM EST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
754 AM EST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FREEZING RAIN    2 SW MEXICO             43.44N  76.26W
01/10/2020  M0.01 INCH       OSWEGO             NY   CO-OP OBSERVER

0715 AM     FREEZING RAIN    WHITESVILLE 1N          42.06N  77.76W
01/10/2020  M0.00 INCH       ALLEGANY           NY   CO-OP OBSERVER

            TRACE OF ICE

&&

EVENT NUMBER BUF2000048
EVENT NUMBER BUF2000049

DPK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 4:57 AM ESTGale WatchBUF24 hr
Jan 10, 1:40 PM ESTHigh Wind WatchBUFCattaraugus, Chautauqua, Erie, Genesee, Monroe, Niagara and 2 more16 hr
Jan 10, 1:40 PM ESTLakeshore Flood WatchBUFChautauqua, Erie, Jefferson, Oswego22 hr
Jan 10, 6:41 PM ESTSmall Craft AdvisoryBUF20 hr

Nearby

Winter Storm Watches in New York, 2020Every winter storm watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.